Florida, 2003

Heavy Rain in Florida, November 8, 2003

November 8, 2003 · NWS MFL · 2 events in 2 counties and zones

Thunderstorms produced heavy rainfall, estimated by radar at 3-5 inches, which caused some street flooding.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Thunderstorms produced heavy rainfall, estimated by radar at 3-5 inches, which caused some street flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 8, 4:00 PM EST, 1 hour earlier.

Area forecast discussion, Nov 8, 4:00 PM EST, 1 hour before
SOUTH FLORIDA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EST SAT NOV 8 2003

UPDATED TO LOWER TEMPS A LITTLE FOR TONIGHT OVER BROWARD AND MIAMI
DADE COUNTIES...AS THE SHOWERS HAVE BROUGHT THEM DOWN INTO THE MID
TO UPPER 70S ACROSS THIS REGION.

.DISCUSSION...
UPPER LEVEL LOW PRESSURE OVER WESTERN CARIBBEAN SEA...A WEAK MID
LEVEL TROUGH OVER NORTH FLORIDA...AND PWAT ON MIA SOUNDING THIS
MORNING OVER 2 INCHES WAS HELPING TO GENERATE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS OVER THE CWA EARLY THIS AFTERNOON.

.TONIGHT THROUGH TUESDAY...
THE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE OVER SOUTH FLORIDA FOR
REST OF THE AFTERNOON...BUT THEN DIED OUT THIS EVENING...AS THE
UPPER LEVEL LOWS MOVES FURTHER AWAY FORM SOUTH FLORIDA INTO THE GULF
OF MEXICO AND THE HEATING OF THE DAY IS LOST.

THERE COULD STILL BE SOME ISOLATED SHOWERS ALONG THE EAST COAST OF
THE CWA OVERNIGHT...AS ISOLATED SHOWERS SHOULD DEVELOP IN THE
ATLANTIC WATERS AND MOVE TOWARDS THE EAST COAST ON THE NORTHEAST
WINDS.

THE WEAK MID LEVEL TROUGH WILL GET PUSH INTO THE CWA ON SUNDAY...AS
HIGH PRESSURE SETTLES OVER THE EAST US.  ANOTHER UPPER LEVEL LOW
WILL ALSO MOVE FROM THE CENTRAL CARIBBEAN SEA INTO NORTHWEST
CARIBBEAN AND THE SOUTHERN GULF WATERS. THIS WILL ALLOW FOR
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP AGAIN OVER
THE CWA ON SUNDAY. SO I AM PLANNING ON RAISING THE POPS UP FROM
ISOLATED TO SCATTERED ON SUNDAY.

THE SECOND UPPER LEVEL LOW WILL THEN MOVE AWAY FROM SOUTH FLORIDA ON
SUNDAY EVENING...AS THE WEAK MID LEVEL TROUGH DIED OUT. THIS WILL
ALLOW FOR THE ACTIVITY TO DIED OUT AGAIN SUNDAY NIGHT...EXPECT FOR
THE ISOLATED ACTIVITY COMING IN FROM THE ATLANTIC INTO THE EAST
COAST REGIONS.

HIGH PRESSURE WILL THEN REMAIN OVER THE EAST US THROUGH TUESDAY
WHICH WILL HELP TO BRING IN THE DRIER AIR FROM THE NORTH...BUT THERE
COULD STILL BE A FEW SHOWERS MOVING INTO THE EAST COAST OF THE CWA.
SO I AM GOING TO LEAVE IN A 10 PERCENT CHANCE OF SHOWERS MONDAY
THROUGH TUESDAY.

.EXTENDED FORECAST...
THE HIGH WILL THEN MOVE EAST OF THE US ON WEDNESDAY...WHICH WILL
ALLOW FOR ANOTHER COLD FRONT TO WORK INTO THE SOUTHEAST AND FLORIDA
ON THURSDAY. THE FRONT IS FORECAST BY THE GFS MODELS TO WASH OUT
OVER CENTRAL FLORIDA ON THURSDAY...BUT THE DRIER AIR WILL WORK INTO
THE CWA LATE NEXT WEEK OR EARLY NEXT WEEKEND.

THE GFS MODELS ARE ALSO TRYING TO COOL THE CWA DOWN INTO THE MID TO
UPPER 60S FOR LOWS LATE NEXT WEEK...BUT AT THIS TIME I AM ONLY GOING
TO DROP THEM BY ONE CAT FROM LAST NIGHTS RUN UNTIL I SEE MORE RUNS
IN BRINGING THE THE COOLER AIR INTO THE CWA.

.MARINE...
NORTHEASTERLY WINDS WILL BE AROUND 15 KNOTS THIS WEEKEND BEFORE
INCREASING TO 15 TO 20 KNOTS EARLY NEXT WEEK. THE WINDS WILL THEN
DECREASE TO AROUND 15 KNOTS AND COME OUT OF THE EAST MID OF NEXT
WEEK AHEAD OF THE COLD FRONT.

THIS WILL RESULT IN SEAS BUILDING TO 6 FEET IN THE GULF STREAM
WATERS BY SUNDAY...AND TO 8 FEET BY EARLY NEXT WEEK. THE SEAS WILL
THEN SLOWLY DECREASE ON WEDNESDAY AND THURSDAY.

.FIRE WEATHER...
NO PROBLEMS HERE AS DEW POINTS REMAIN ON THE HIGH SIDE FOR EARLY
NOVEMBER.

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH   77 85 75 85 / 30 40 30 10
FORT LAUDERDALE   79 84 77 84 / 30 40 30 10
MIAMI             76 85 74 85 / 30 40 30 10
NAPLES            74 86 72 86 / 30 30 30 00

.MIA WATCHES/WARNINGS/ADVISORIES...
 NONE.

BAXTER
Hazardous weather outlook, Nov 8, 5:15 AM EST, 11 hours 45 minutes before
FLZ063-066>075-081700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
515 AM EST SAT NOV 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...

EASTERLY WINDS OF 10 TO 15 KNOTS... ALONG WITH FAVORABLE TIDE
CONDITIONS... MEANS THERE IS A MODERATE RISK OF RIP CURRENTS
DEVELOPING ALONG THE OCEAN BEACHES OF PALM BEACH...BROWARD... AND
MIAMI-DADE COUNTIES... ESPECIALLY AROUND THE TIME OF LOW TIDE.
LOW TIDE WILL OCCUR BETWEEN 1 AND 2 PM THIS AFTERNOON.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Miami-Dade

When
November 8, 5:00 PM EST to 8:00 PM EST
Where
Miami-Dade County, Hialeah
Reported by
NEWSPAPER
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Heavy Rain, Broward

When
November 8, 5:00 PM EST to 8:00 PM EST
Where
Broward County, Hollywood
Reported by
NEWSPAPER
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335696, 5335697.